# SDR 97ZZZX4585

- Difficulty date: October 13, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N911MV
- Make and model: Snias AS350BA
- Aircraft serial: 2262
- System (JASC): 3444 · Ground Proximity System
- Part: Radar Altimeter
- Part number: TRI20
- Condition: Supply Shorted
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT SMELLED ELECTRICAL WIRES BURNING AND SMOKE WAS EVIDENT IN COCKPIT.  PILOT MADE PRECAUTIONARY LANDING.  UPON INSPECTION, DETERMINED THE RADAR ALTIMETER INTERNAL POWER SUPPLY HAD SHORTED OUT CAUSING SMOKE TO BE PICKED UP BY THE VENT BLOWERS IN THE COCKPIT.  THIS UNIT WAS REPAIRED BY TRIMBLE 10 HOURS PREVIOUSLY.  UNIT SENT BACK TO TRIMBLE.
